Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 201, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 6, 2007, 5:35 AM CDT for Christian County, Greene County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2007, 5:35 AM CDT (10:35 UTC)
- Expired
- Sep 6, 2007, 12:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Christian County, MO, Greene County, MO
The radar
The Springfield radar (KSGF), 10 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 6:30 AM CDT | FLASH FLOOD | Springfield, MO | SEVERAL INCHES OF FLOWING WATER ACROSS BUENA VISTA ROAD AT WARD BRANCH. |
| Sep 6, 10:00 AM CDT | FLASH FLOOD | Nixa, MO | TWO SECTIONS OF HIGHWAY 14 FLOODED AND IMPASSABLE IN THE NIXA AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 55 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 208 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 061039 FFWSGF MOC043-077-061700- /X.NEW.KSGF.FF.W.0201.070906T1035Z-070906T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 535 AM CDT THU SEP 6 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI... GREENE COUNTY IN SOUTHWEST MISSOURI... * UNTIL NOON CDT. * AT 531 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING IN THE SPRINGFIELD AREA INCLUDING AT THE INTERSECTIONS OF MADISON AND CAMPBELL... BATTLEFIELD AND COX...AND ON FARM ROAD 164 BETWEEN GOLDEN AND SUNRISE. RADAR ESTIMATES OF ONE TO TWO INCHES OF RAIN HAS FALLEN ACROSS THE WARNED AREA IN LESS THAN AN HOUR. * RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... BATTLEFIELD...SPRINGFIELD...AND FAIR GROVE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3740 9308 3700 9309 3700 9360 3741 9359 $$ FOSTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 2:55 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Sep 6, 2:55 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 AM CDT THU SEP 6 2007 .DISCUSSION... THE CHALLENGE FOR THIS FORECAST PACKAGE CONTINUES TO BE PRECIPITATION AND THE POTENTIAL FOR HEAVY RAINFALL LATER IN THE WEEK. THIS MORNING AN UPPER LEVEL LOW CONTINUES TO TRACK NORTHEASTWARD THROUGH MISSOURI. IN RESPONSE TO THIS UPPER LEVEL LOW...SHOWERS AND AND THUNDERSTORMS HAVE INCREASED IN COVERAGE. AS THIS LOW EXITS THE OZARKS...THE RAIN WILL COME TO AN END FROM SOUTHWEST TO NORTHEAST ACROSS THE FORECAST AREA. WITH THIS IN MIND...POPS HAVE BEEN ADJUSTED ACCORDINGLY. THE NEXT CHANCE FOR WIDESPREAD RAIN ARRIVES ON FRIDAY WITH THE APPROACH OF A COLD FRONT. MODELS CONTINUE TO SLOW THE ARRIVAL OF THIS FRONT TO THE FORECAST AREA. AT THIS TIME...IT LOOKS LIKE THE FRONT WILL BEGIN TO MOVE THROUGH SOUTHEAST KANSAS AND SOUTHWEST MISSOURI LATE FRIDAY AFTERNOON BUT I WOULD NOT BE SURPRISED IF IT IS LATER. MODELS SUGGEST A WEAKENING AND A STALLING OF THE FRONT ALONG THE MISSOURI/ARKANSAS BORDER OVER THE WEEKEND. THIS FRONT WILL HAVE LOTS OF MOISTURE TO WORK WITH AS PRECIPITABLE WATER VALUES WILL CONTINUE TO BE HIGH. HEAVY RAINFALL AND THE POTENTIAL FOR LOCALIZED FLOODING REMAINS A THREAT WITH THIS FRONT BUT THERE IS STILL UNCERTAINTY AS TO WHERE THE HEAVIEST RAINFALL WILL OCCUR DUE TO THE TIMING OF THE FRONT. WITH THIS FRONT EXPECTED TO STALL NEAR THE SOUTHERN MISSOURI STATE LINE OVER THE WEEKEND...CHANCES FOR RAIN HAVE BEEN INCREASED IN THIS AREA. A MORE SIGNIFICANT FRONT WITH STRONGER UPPER LEVEL SUPPORT IS EXPECTED TO ARRIVE ON MONDAY. THIS FRONT WILL BRING ANOTHER ROUND OF SHOWERS AND STORMS WHICH WILL LIKELY BE MORE WIDESPREAD. AGAIN WITH PLENTY OF MOISTURE TO WORK WITH THE THREAT OF HEAVY RAIN AND LOCALIZED FLOODING WILL CONTINUE. THIS FRONT SHOULD BE STRONG ENOUGH TO MOVE THROUGH THE OZARKS AND COOLER AND DRIER AIR WILL MOVE IN MONDAY NIGHT AND TUESDAY. THIS COOLER AND DRIER AIR WILL PUT AN END TO THE CHANCES FOR RAIN FOR MOST OF NEXT WEEK IN THE OZARKS. ANGLE && .AVIATION... WIDESPREAD MVFR AND AREAS OF IFR CEILINGS WILL CONTINUE THROUGH THIS MORNING AT THE SPRINGFIELD AND JOPLIN TERMINALS. SHOWERS AND THUNDERSTORMS WILL ALSO LOWER THE VISIBILITY INTO MVFR AND POSSIBLY IFR CATEGORY FOR BRIEF PERIODS THROUGH THE EARLY MORNING HOURS. CEILINGS WILL GRADUALLY RISE AND BECOME SCATTERED LATE THIS MORNING AND EARLY AFTERNOON. THE PRESSURE GRADIENT WILL TIGHTEN UP BY MIDDAY RESULTING IN WIND GUSTS UP TO 25 KTS...ESPECIALLY IN AREAS THAT SEE SIGNIFICANT SUNSHINE AND MIXING. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 6, 5:00 AM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 500 AM CDT THU SEP 6 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 500 AM CDT THU SEP 6 2007 ...HEAVY RAIN POSSIBLE THROUGH MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND STORMS WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY AS AN UPPER LEVEL LOW TRACKS NORTHEASTWARD THROUGH MISSOURI. DRY WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS FRIDAY WITH THE POTENTIAL FOR ADDITIONAL HEAVY RAIN AND LOCALIZED FLOODING. ANOTHER STORM SYSTEM AND ASSOCIATED COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS LATE SUNDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 5:52 AM CDT | Tornado Warning | SGF | Greene, Webster | 53 min |
| Sep 6, 6:16 AM CDT | Flash Flood Warning | SGF | Barry, Lawrence, McDonald, Newton, Stone | 6 hr |
| Sep 6, 6:36 AM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Webster, Wright | 5 hr |
| Sep 6, 6:40 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 65 min |
| Sep 6, 6:46 AM CDT | Tornado Warning | SGF | Webster | 13 min |
| Sep 6, 7:33 AM CDT | Tornado Warning | SGF | Barry | 57 min |
| Sep 6, 7:57 AM CDT | Flash Flood Warning | SGF | Jasper | 6 hr |
| Sep 6, 8:29 AM CDT | Tornado Warning | SGF | Barry, Stone | 47 min |
| Sep 6, 11:14 AM CDT | Flash Flood Warning | SGF | Barton | 3 hr |
| Sep 6, 11:47 AM CDT | Areal Flood Warning | SGF | Barry, Lawrence, McDonald, Newton, Stone | 3 hr |
| Sep 6, 11:52 AM CDT | Flash Flood Warning | SGF | Dade | 6 hr |
| Sep 6, 11:53 AM CDT | Areal Flood Warning | SGF | Webster | 6 hr |
| Sep 6, 12:43 PM CDT | Flash Flood Warning | SGF | Christian | 3 hr |
| Sep 6, 3:35 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 60 hr |
| Sep 6, 3:48 PM CDT | Areal Flood Warning | SGF | Christian | 4 hr |
| Sep 6, 5:07 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 21 min |
| Sep 6, 6:26 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 64 min |
| Sep 6, 6:59 PM CDT | Flash Flood Warning | SGF | Shannon | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.